I am 28, cis-female, and I have had tinea versicolour since my teens. It's basically an overproduction of yeast on the skin which leads to a pretty ugly rash. (weirdly, I've never had a YI). I've always just used topical creams whenever it gets bad, and I have to admit that I am pretty slack at using it (it smells bad and makes me self-conscious during sexy-time w. my partner, although he has always been great about it). I do use prescription anti-dandruff shampoo on my skin in the shower but dislike that as it dries my skin.
I got the TV diagnosis from a dermatologist in the US, I now live in the UK and my GP has never referred me to a dermatologist and does not want to prescribe me antibiotics to treat outbreaks - I got them once from a locum and they cleared the rash within a couple of days and I stayed rash-free for about 2 months, my longest time ever without having to treat.
Anyway, recently the outbreaks have been getting worse and spreading to other parts of my body, and I'm getting concerned... I'm using Pevaryl 1% twice daily on outbreaks, but everytime it clears up in one spot it spreads to a different spot! What's most concerning is that it has now spread to my butt (around the buttcrack), and my mons pubis (I shave so can see the spots). So, my questions:
Does anyone know if Pevaryl 1% is safe to use on my mons pubis? If it isn't, could not treating the TV there lead to a YI?
For you other UK-based VPers, can I demand a referral to a dermatologist, or refer myself, if I don't feel my GP is treating me correctly? With the rash moving about whenever I treat it with the Pevaryl, I am pretty much treating topically every single day, which I don't think you're supposed to do....
TIA for any help, and if this isn't an appropriate post please let me know!